Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:37 PM EDT for Hamilton County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 8, 2007, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:50 PM EDT | TSTM WND DMG | Chattanooga, TN | TREES AND POWER LINES DOWN IN THE EAST RIDGE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 082137
SVRMRX
TNC065-082200-
/O.NEW.KMRX.SV.W.0039.070608T2137Z-070608T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF CHATTANOOGA...
* UNTIL 600 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF
SODDY-DAISY TO 8 MILES SOUTHWEST OF CHATTANOOGA...OR ALONG A LINE
EXTENDING FROM DECATUR TO 6 MILES NORTHWEST OF ROSSVILLE...AND
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARRISON AND CHATTANOOGA BY 545 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3542 8503 3539 8504 3536 8497 3529 8493
3514 8502 3504 8500 3501 8496 3500 8546
3500 8546 3506 8537 3513 8536 3542 8511
3543 8505
$$
171 follow-up statement
000
WWUS54 KMRX 082145
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT FRI JUN 8 2007
TNC065-082200-
/O.CON.KMRX.SV.W.0039.000000T0000Z-070608T2200Z/
HAMILTON TN-
544 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HAMILTON COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHADY GROVE TO 8 MILES
SOUTHWEST OF CHATTANOOGA...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF CHATTANOOGA TO ROSSVILLE...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OOLTEWAH AND COLLEGEDALE BY 600 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3542 8503 3539 8504 3536 8497 3529 8493
3514 8502 3504 8500 3501 8496 3500 8546
3500 8546 3506 8537 3513 8536 3542 8511
3543 8505
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY DRIER AIR MOVES INTO THE FORECAST AREA. .LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE NUMBERS FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 91 63 90 62 / 60 20 0 0 0 KNOXVILLE AIRPORT, TN 70 90 62 88 61 / 60 20 0 0 0 OAK RIDGE, TN 69 90 62 88 61 / 60 10 0 0 0 TRI CITIES AIRPORT, TN 66 88 58 86 57 / 60 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Jun 8, 3:16 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT FRI JUN 8 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING. THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 4:17 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 417 PM EDT FRI JUN 8 2007 TNZ012>014-036>038-082115- ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION- 417 PM EDT FRI JUN 8 2007 ...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON... CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jun 8, 4:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT FRI JUN 8 2007 TNZ099-082200- HAMILTON- 459 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON COUNTY... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DAYTON TO SIGNAL MOUNTAIN....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Local storm report, Jun 8, 5:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DAYTON 35.49N 85.01W
06/08/2007 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON 16TH AVENUE IN DAYTON.
&&Local storm report, Jun 8, 5:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG KINGSTON 35.87N 84.51W
06/08/2007 ROANE TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&Local storm report, Jun 8, 5:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TEN MILE 35.67N 84.67W
06/08/2007 MEIGS TN LAW ENFORCEMENT
TREES DOWN.
&&Special weather statement, Jun 8, 5:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT FRI JUN 8 2007 TNZ015-016-038>040-070>074-VAZ001-005-082230- BLOUNT SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-LEE-NORTH SEVIER-NORTHWEST COCKE-NW BLOUNT-SCOTT-SEVIER SMOKY MOUNTAINS- 535 PM EDT FRI JUN 8 2007 ...A LINE STRONG THUNDERSTORMS WILL EFFECT BLOUNT... COCKE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON... LEE...SCOTT AND SEVIER COUNTIES THROUGH 630 PM... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUTLEDGE....MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 62 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 47 min |
| Jun 8, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 42 min |
| Jun 8, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 54 min |
| Jun 8, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 38 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 60 min |
| Jun 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 58 min |
| Jun 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 54 min |
| Jun 8, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Union | 61 min |
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 58 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 53 min |
| Jun 8, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 63 min |
| Jun 8, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 62 min |
| Jun 8, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 39 min |
| Jun 8, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 66 min |
| Jun 8, 7:39 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.